Contraction integral equation method in three-dimensional electromagnetic modeling

Update item information
Publication Type Journal Article
School or College College of Mines & Earth Sciences
Department Geology & Geophysics
Creator Zhdanov, Michael
Other Author Hursan, Gabor
Title Contraction integral equation method in three-dimensional electromagnetic modeling
Date 2002-01-01
Description The integral equation method has been proven to be an efficient tool to model threedimensional electromagnetic problems . Owing to the full linear system to be solved, the method has been considered effective only in the case of models consisting of a strongly limited number of cells. However, recent advances in matrix storage and multiplication issues facilitate the modeling of horizontally large structures. Iterative methods are the most feasible techniques for obtaining accurate solutions for such problems. In this paper we demonstrate that the convergence of iterative methods can be improved significantly, if the original integral equation is replaced by an equation based on the modified Green's operator with the norm less or equal to one. That is why we call this technique the Contraction Integral Equation (CIE) method. We demonstrate that application of the modified Green's operator can be treated as a preconditioning of the original problem. We have performed a comparative study of the convergence of different iterative solvers applied to the original and contraction integral equations. The results show that the most effective solvers are the BIGGSTAB, QMRCGSTAB, and CGMRES algorithms, equipped with preconditioning based on the CIE method.
Type Text
Publisher American Geophysical Union (AGU)
Volume 37
Issue 6
First Page 1
Last Page 13
Language eng
Bibliographic Citation Hursan, G., & Zhdanov, M. (2002). Contraction integral equation method in three-dimensional electromagnetic modeling. Radio Science, 37(6), 1089, 1-13
Rights Management Hursan, G., & Zhdanov, M., Contraction integral equation method in three-dimensional electromagnetic modeling. Radio Science, 37(6), 1089, 1-13, 2002. Copyright 2002 American Geophysical Union. Reproduced/modified by permission of American Geophysical Union. doi:10.1029/200IRS002513, 2002
Format Medium application/pdf
Format Extent 7,981,440 bytes
Identifier uspace,13905
ARK ark:/87278/s60p47rp
Setname ir_uspace
Date Created 2013-11-04
Date Modified 2013-11-04
ID 709737
Reference URL https://collections.lib.utah.edu/ark:/87278/s60p47rp
Back to Search Results